Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 97, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 10, 2014, 9:20 PM CDT for Lincoln County, Pike County, Missouri; Calhoun County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2014, 9:20 PM CDT (02:20 UTC)
- Expired
- May 10, 2014, 10:00 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Calhoun County, IL, Lincoln County, MO, Pike County, MO
The radar
The St Louis radar (KLSX), 61 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 5:16 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3064 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
751
WUUS53 KLSX 110220
SVRLSX
ILC013-MOC113-163-110300-
/O.NEW.KLSX.SV.W.0097.140511T0220Z-140511T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
920 PM CDT SAT MAY 10 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
EAST CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI...
* UNTIL 1000 PM CDT
* AT 915 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF EOLIA...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
ELSBERRY...EOLIA...CLARKSVILLE...HARDIN...WINFIELD...WHITESIDE...
PAYNESVILLE...ANNADA...NEW HOPE...MOZIER...HAMBURG...MICHAEL AND
FOLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3930 9060 3926 9061 3920 9059 3897 9070
3924 9120 3943 9109
TIME...MOT...LOC 0220Z 296DEG 25KT 3928 9103
HAIL...1.00IN
WIND...<50MPH
$$
CARNEY1 follow-up statement
789
WWUS53 KLSX 110241
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
941 PM CDT SAT MAY 10 2014
ILC013-MOC113-163-110300-
/O.CON.KLSX.SV.W.0097.000000T0000Z-140511T0300Z/
CALHOUN IL-LINCOLN MO-PIKE MO-
941 PM CDT SAT MAY 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CALHOUN COUNTY
IN SOUTHWEST ILLINOIS...AND NORTHEASTERN LINCOLN COUNTY IN EAST
CENTRAL MISSOURI...AND EAST CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI
UNTIL 1000 PM CDT...
AT 936 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
EOLIA...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ELSBERRY...HARDIN...WINFIELD...NEW HOPE...MOZIER...HAMBURG...MICHAEL
AND FOLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3930 9060 3926 9061 3920 9059 3897 9070
3918 9107 3940 9098
TIME...MOT...LOC 0241Z 296DEG 25KT 3922 9086
HAIL...1.00IN
WIND...<50MPH
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:35 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 10, 5:35 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 535 PM CDT Sat May 10 2014 .SHORT TERM: (Through Late Tonight) Issued at 332 PM CDT Sat May 10 2014 Certainly appears that one or more rounds of intense convection are in the offing for the CWA tonight. However, the devil is in the details, and the exact specifics of evolution of this/these threats remain uncertain at this time. Almost all of the guidance suggests storms will continue to intensify over west central and/or northwest MO over the next few hours, with additional more hit and miss convection possible further E in our CWA near/S of warm front (near a KJEF-KMVN line as of 20z) where MLCAPES are now 2000-2500j/kg but AMS is apparently being suppressed by overall lack of forcing as well as weak cap noted on 19z KSGF sounding. Given the amount of large scale shear and instability any storm that manages to form over the next few hours could become severe, but primary concern will be for convection developing west of our CWA to grow upscale into a large complex that will push east-southeast into the CWA during the evening. While they differ in timing and somewhat in location, all of the explicit models are suggesting this type of scenario. While hail and damaging winds may be the greatest threats, the possibility of tornadoes will also exist near the warm front. Heading into the late evening and overnight hours, increasing low level jet should lead to additional development in the wake of the first complex as it interacts with cool pool left behind this evening's convection. Think any additional convection overnight may be slightly further north, but of course that depends on where the first round of storms track. While exact location of the E-W QPF axis varies between the different solutions, there does appear to be a fairly high threat of several rounds of convection training across the area, so have added the have added mention of heavy rain over about the N 2/3 of the CWA. Truett .LONG TERM: (Sunday through Next Saturday) Issued at 332 PM CDT Sat May 10 2014 Eventual evolution of late night convection will play a large role on how Sunday's storm threat plays out, and we should have a better handle on this as we watch how storms play out during the overnight hours. In general, expect some threat during the morning as the overnight convection winds down, and then all of the models indicate heights building fairly rapidly during the day as the upper low digs into the 4 corners region. This would suggest suppression of much of the afternoon convection, but models disagree on how much capping will occur. For now have pretty much maintained going forecast with chance pops primarily along and east of the Mississippi River for the afternoon hours. There should be a lull in convection for much of the area Sunday evening, with thunderstorms overspreading the CWA from NW to SE late Sunday night-Monday-Monday night as upper system and associated strong cold front sweeps into the Mississippi Valley. Some precip, primarily showers, should linger over the area on Tuesday (and especially over the SE half of the CWA), as upper trof slowly works its way east. Since the front should be over the Ohio Valley by this time our entire CWA will be in much cooler air. This should mean dramatically cooler temperatures than those of the next few days, with Tuesday's highs generally in the 60s. Very cool weather appears to be on tap for the remainder of next week as an unseasonably strong upper level trof becomes parked over the nation's midection. Along with the below average temperatures, this should also mean periodic shower chances for much of the CWA. Truett && .AVIATION: (For the 00z TAFs through 00z Sunday Evening) Issued at 525 PM CDT Sat May 10 2014 Convection in western MO is expected to congeal into a line and reach the TAF sites between 01-04z. Depending on where the warm front is and where any strong outflow boundaries are located when the low level jet intensifies tonight, a second line of thunderstorms may develop overnight. Scattered thunderstorms are possible again tomorrow afternoon, but confidence in timing is too low to include in the TAFs at this time. Specifics for KSTL, KSUS, KCPS: Convection in western MO is expected to congeal into a line and reach the St. Louis metro area between 02-04z. Depending on where the warm front is and where any strong outflow boundaries are located when the low level jet intensifies tonight, a second line of thunderstorms may develop overnight. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 10, 3:54 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 354 PM CDT SAT MAY 10 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 354 PM CDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA TONIGHT. SOME OF THE STORMS MAY BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ALL POSSIBLE. AREAS OF HEAVY RAIN CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION SUNDAY THROUGH MONDAY NIGHT. SOME OF THE STORMS ON SUNDAY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS MAY BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE THREAT OF SEVERE STORMS WILL CONTINUE ON MONDAY AND MONDAY NIGHT ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. TRUETT
In the hours before
Local storm report, May 10, 9:00 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
900 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL BOWLING GREEN 39.34N 91.20W
05/10/2014 E0.70 INCH PIKE MO TRAINED SPOTTER
&&
FUCHSLocal storm report, May 10, 9:05 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
905 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL COLUMBIA 38.95N 92.33W
05/10/2014 E0.88 INCH BOONE MO TRAINED SPOTTER
&&
FUCHSLocal storm report, May 10, 9:06 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
906 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL COLUMBIA 38.95N 92.33W
05/10/2014 E0.88 INCH BOONE MO TRAINED SPOTTER
&&
DYELocal storm report, May 10, 9:10 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
910 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HAIL COLUMBIA 38.95N 92.33W
05/10/2014 E0.25 INCH BOONE MO TRAINED SPOTTER
NORTH PORTION OF COLUMBIA CITY.
&&
DYELocal storm report, May 10, 9:11 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
911 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL COLUMBIA 38.95N 92.33W
05/10/2014 E1.00 INCH BOONE MO LAW ENFORCEMENT
COLUMBIA POLICE REPORTED QUARTER-SIZED HAIL IN DOWNTOWN
COLUMBIA.
&&
FUCHSLocal storm report, May 10, 9:17 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
917 PM CDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL COLUMBIA 38.95N 92.33W
05/10/2014 E1.00 INCH BOONE MO TRAINED SPOTTER
QUARTER-SIZED HAIL CONTINUES IN COLUMBIA.
&&
FUCHSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:06 PM CDT | Tornado Warning | LSX | Monroe, Shelby | 24 min |
| May 10, 7:27 PM CDT | Tornado Warning | LSX | Marion, Monroe, Shelby | 33 min |
| May 10, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Pike, Ralls | 48 min |
| May 10, 8:12 PM CDT | Tornado Warning | LSX | Pike, Ralls | 33 min |
| May 10, 8:33 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 42 min |
| May 10, 8:40 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 50 min |
| May 10, 8:47 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 43 min |
| May 10, 8:50 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Ralls | 40 min |
| May 10, 9:08 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 52 min |
| May 10, 9:39 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 51 min |
| May 10, 9:55 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 50 min |
| May 10, 10:49 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 41 min |
| May 10, 11:05 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Warren | 55 min |
| May 10, 11:33 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 42 min |
| May 11, 12:08 AM CDT | Severe Thunderstorm Warning | LSX | Warren | 52 min |
| May 11, 12:13 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Warren | 47 min |
| May 11, 12:32 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 43 min |
| May 11, 12:55 AM CDT | Severe Thunderstorm Warning | LSX | Warren | 50 min |
| May 11, 1:17 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 43 min |
| May 11, 1:19 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 41 min |
| May 11, 11:12 AM CDT | River Flood Warning | LSX | Lincoln | 45 hr |
| May 11, 2:05 PM CDT | River Flood Warning | LSX | Lincoln | 18 days |
| May 10, 10:13 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 47 min |
| May 10, 11:22 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 38 min |
| May 10, 11:59 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.